Texas, 2014Damaging Winds in Texas, October 12, 2014
October 12, 2014 · NWS AMA · 18 events in 8 counties and zones
A progressive upper level trough moved through the Southern Plains during the evening hours of the 12th. convection developed across the Texas Panhandle in response to this upper trough passage, and the strong upper level winds associated with this trough were able to mix to the surface in the downdraft of these thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A progressive upper level trough moved through the Southern Plains during the evening hours of the 12th. convection developed across the Texas Panhandle in response to this upper trough passage, and the strong upper level winds associated with this trough were able to mix to the surface in the downdraft of these thunderstorms. This caused several severe thunderstorms downbursts. By 6 PM CST, the upper trough progressed far enough east to propagate storms out of the Texas Panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 12, 3:55 PM CST, 29 minutes earlier.
Area forecast discussion, Oct 12, 3:55 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SUN OCT 12 2014
.DISCUSSION...
FOR TONIGHT...SVR TSTM WATCH HAS BEEN ISSUED FOR ERN ZONES TIL 04Z.
SHOWERS AND TSTMS DVLPG OVER THE AREA AS A SFC COLD FRONT AND ASSOCIATED
VIGOROUS UPPER LEVEL SHORTWAVE TROF IMPINGE ON THE SRN HIGH PLAINS.
BEST THREAT FOR SVR STORMS EXPECTED IN THE ERN ZONES THE REST OF THE
AFTERNOON INTO THE EVENING HOURS...WITH DAMAGING WINDS AND LARGE HAIL
THE PRIMARY HAZARDS. HAVE RAMPED UP POPS INTO THE LIKELY TO CATEGORICAL
RANGE CLOSE TO MAVMOS...METMOS...AND ECEMOS. ALSO USED AREAL QUALIFIER
DESCRIPTIVE WORDING. LOWERED POPS AFTER 06Z FROM WEST TO EAST ACROSS
THE FCST AREA. BESIDES THE PRECIPITATION...THE WIND MACHINE WILL
CRANK UP IN EARNEST LATER THIS EVENING INTO MID AFTERNOON MONDAY DUE
TO A VERY TIGHT PRESSURE GRADIENT BEHIND EXITING SFC LOW AND SWD
BUILDING SFC HIGH. HAVE ISSUED A WIND ADVISORY FOR ALL 23 COUNTIES
BEGINNING AT 00Z THIS EVENING UNTIL 21Z MONDAY. A FEW LOCATIONS IN
OUR NWRN ZONES MAY FLIRT WITH HIGH WIND CRITERIA...BUT CONFIDENCE
REMAINS TOO LOW TO ISSUE THAT PARTICULAR WIND HIGHLIGHT AT THIS TIME.
THIS STORM SYSTEM WILL BE EAST OF THE TX AND OK PNHDLS ON MONDAY AND
HAVE LEFT POPS NONMENTIONABLE. WINDS WILL SLOWLY DIMINISH LATE MONDAY
AFTERNOON. THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES MAY RESULT
IN A LIGHT FROST ACROSS FAR NWRN ZONES EARLY TUE MORNING.
DRY WEATHER RETURNS TO THE REGION FROM MONDAY ONWARD THRU THE REST OF
THIS 7 DAY FCST PCKG. WARMER TEMPS ARE IN THE OFFING FOR TUE THRU
THURSDAY. A WEAK COLD FRONT IS PROGGED TO MOVE THRU THE PNHDLS LATER
THURSDAY AND THURSDAY EVENING AND WILL BRING SLIGHTLY COOLER AIR TO
THE FCST AREA FRIDAY...WITH SIMILAR TEMPS SLATED FOR NEXT WEEKEND.
SHORT AND LONG RANGE MODELS IN AGREEMENT THRU THE END OF THIS WEEK
AND WERE ACCEPTED.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 41 64 40 75 45 / 80 5 0 0 0
BEAVER OK 44 64 39 75 43 / 90 10 0 0 0
BOISE CITY OK 37 63 36 75 42 / 70 5 0 0 0
BORGER TX 46 66 44 77 48 / 80 5 0 0 0
BOYS RANCH TX 40 64 39 75 44 / 70 5 0 0 0
CANYON TX 41 64 39 75 44 / 70 5 0 0 0
CLARENDON TX 45 66 43 76 45 / 80 5 0 0 0
DALHART TX 37 64 35 75 39 / 80 5 0 0 0
GUYMON OK 41 65 38 77 44 / 90 5 0 0 0
HEREFORD TX 41 64 38 74 43 / 60 5 0 0 0
LIPSCOMB TX 46 64 40 75 42 / 90 10 0 0 0
PAMPA TX 46 65 41 75 44 / 80 5 0 0 0
SHAMROCK TX 47 66 43 76 44 / 80 10 0 0 0
WELLINGTON TX 48 68 45 77 45 / 80 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Oct 12, 12:31 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
131 PM CDT SUN OCT 12 2014
OKZ001>003-TXZ001>020-122130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
131 PM CDT SUN OCT 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS MUCH OF THE PANHANDLES. THUNDERSTORMS ARE EXPECTED TO BECOME
MORE NUMEROUS THIS EVENING.
A FEW STORMS MAY BECOME SEVERE ACROSS THE EASTERN PANHANDLES LATE
THIS AFTERNOON AND EVENING...GENERALLY EAST OF A LINE FROM GUYMON TO
MEMPHIS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
HAZARDS.
NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS
THE PANHANDLES TONIGHT IN THE WAKE OF A STRONG COLD FRONT. A WIND
ADVISORY MAY BECOME NECESSARY FOR PARTS OF THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE THROUGH MONDAY MORNING. A WIND ADVISORY MAY BE NEEDED
FOR PARTS OF THE AREA DURING THIS TIME PERIOD.
A LIGHT FROST WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE
WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE AS LOW
TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS EASTERN SECTIONS OF THE PANHANDLES SHOULD REMAIN
ALERT TODAY AND BE READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS
EVENING.
In the hours before
Special weather statement, Oct 12, 1:33 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CDT SUN OCT 12 2014
OKZ002-122015-
TEXAS OK-
233 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TEXAS COUNTY UNTIL
315 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOKER...OR 18 MILES
NORTHEAST OF GUYMON...MOVING EAST AT 30 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TYRONE... HOOKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3688 10096 3683 10143 3699 10146 3700 10136
3700 10095
TIME...MOT...LOC 1933Z 259DEG 25KT 3693 10131
KBSpecial weather statement, Oct 12, 2:17 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN OCT 12 2014
OKZ002-003-122100-
BEAVER OK-TEXAS OK-
317 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES UNTIL 400 PM CDT...
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF TYRONE...OR 7 MILES SOUTHWEST OF
LIBERAL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURPIN... TYRONE... BAKER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3694 10059 3680 10108 3700 10122 3700 10060
TIME...MOT...LOC 2017Z 238DEG 27KT 3697 10101
KB
Special weather statement, Oct 12, 2:57 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CDT SUN OCT 12 2014
OKZ003-122145-
BEAVER OK-
357 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER COUNTY UNTIL 445
PM CDT...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF FLORIS...OR 14 MILES EAST OF
LIBERAL...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FORGAN... FLORIS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10007 3684 10072 3700 10081 3701 10017
TIME...MOT...LOC 2057Z 247DEG 31KT 3699 10068
KB
Special weather statement, Oct 12, 3:43 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT SUN OCT 12 2014
TXZ019-020-122230-
COLLINGSWORTH TX-DONLEY TX-
443 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLLINGSWORTH AND
EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DOZIER...OR 17 MILES
SOUTHWEST OF SHAMROCK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SAMNORWOOD... QUAIL... LUTIE...
DOZIER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3490 10068 3513 10057 3518 10000 3517 10000
3488 10000
TIME...MOT...LOC 2143Z 256DEG 32KT 3503 10043
CLKThunderstorm Wind, Deaf Smith
- When
- October 12, 4:24 PM CST to 4:25 PM CST
- Where
- Deaf Smith County, 1.49 mi NNW of Hereford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.840, -102.410
Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Hereford (Deaf Smith County), the KVII schoolnet site one mile north-northwest of Hereford recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Potter
- When
- October 12, 4:41 PM CST to 4:42 PM CST
- Where
- Potter County, 10.34 mi ESE of Valle de Oro
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.420, -101.930
Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Valley De Oro (Potter County), the West Texas Mesonet site 10 miles east-southeast of Valley De Oro recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Randall
- When
- October 12, 4:48 PM CST to 4:49 PM CST
- Where
- Randall County, 2.99 mi NNE of Umbarger
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.990, -102.080
Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Umbarger (Randall County), the West Texas Mesonet site three miles north-northeast of Umbarger recorded a 62 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Deaf Smith
- When
- October 12, 4:49 PM CST to 4:50 PM CST
- Where
- Deaf Smith County, 9.48 mi WSW of Walcott
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.890, -102.990
Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Bootleg (Deaf Smith County), the West Texas Mesonet site eleven miles west-northwest of Bootleg recorded a 64 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Randall
- When
- October 12, 4:58 PM CST to 4:59 PM CST
- Where
- Randall County, 2.76 mi N of Canyon
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.020, -101.920
Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Canyon (Randall County), the KVII Schoolnet site two miles north of Canyon recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Potter
- When
- October 12, 4:59 PM CST to 5:00 PM CST
- Where
- Potter County, 3.46 mi ENE of Bushland
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.190, -102.010
Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Bushland (Potter County), the KVII Schoolnet site three miles east of Bushland recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Potter
- When
- October 12, 5:00 PM CST to 5:01 PM CST
- Where
- Potter County, 4.48 mi NNW of Amarillo
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.260, -101.850
Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), the KVII Schoolnet site four miles north-northwest of Amarillo recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Deaf Smith
- When
- October 12, 5:05 PM CST to 5:06 PM CST
- Where
- Deaf Smith County, 9.48 mi WSW of Walcott
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.890, -102.990
Scattered thunderstorms developed across Deaf Smith County during the evening hours of the 12th. As a storm approached the town of Bootleg (Deaf Smith County), the West Texas Mesonet site eleven miles west-northwest of Bootleg recorded a 61 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Randall
- When
- October 12, 5:06 PM CST to 5:07 PM CST
- Where
- Randall County, 3.64 mi NNW of Lake Tanglewood
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.110, -101.800
Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached Lake Tanglewood (Randall County), the West Texas Mesonet site four miles north-northwest of Lake Tanglewood recorded a 59 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Randall
- When
- October 12, 5:08 PM CST to 5:09 PM CST
- Where
- Randall County, 0.89 mi NW of Lake Tanglewood
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.070, -101.790
Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached Lake Tanglewood (Randall County), the KVII Schoolnet site one mile north-northwest of Lake Tanglewood recorded a 58 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Potter
- When
- October 12, 5:09 PM CST to 5:10 PM CST
- Where
- Potter County, 6.44 mi NNW of Amarillo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.290, -101.850
Scattered thunderstorms developed across Potter County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), local broadcast media reported a 60 mph downburst 6 miles north-northwest of Amarillo. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Randall
- When
- October 12, 5:09 PM CST to 5:10 PM CST
- Where
- Randall County, 2.07 mi S of Amarillo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.170, -101.820
Scattered thunderstorms developed across Randall County during the evening hours of the 12th. As a storm approached the town of Amarillo (Potter County), the KVII Schoolnet site two miles south of Amarillo recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Armstrong
- When
- October 12, 5:29 PM CST to 5:30 PM CST
- Where
- Armstrong County, 12.15 mi SW of Claude
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.980, -101.500
Scattered thunderstorms developed across Armstrong County during the evening hours of the 12th. As a storm approached the Palo Duro Canyon (Armstrong County), the West Texas Mesonet site ten miles east-northeast of Palo Duro Canyon recorded a 65 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Carson
- When
- October 12, 5:40 PM CST to 5:41 PM CST
- Where
- Carson County, 6.79 mi SE of White Deer
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.350, -101.110
Scattered thunderstorms developed across Carson County during the evening hours of the 12th. As a storm approached the town of Groom (Carson County), the KVII Schoolnet site ten miles north of Groom recorded a 66 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Hemphill
- When
- October 12, 5:55 PM CST to 5:56 PM CST
- Where
- Hemphill County, 0.69 mi S of Canadian Hemphill Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.890, -100.400
Scattered thunderstorms developed across Hemphill County during the evening hours of the 12th. As a storm approached the town of Canadian (Hemphill County), the AWOS two miles southwest of Canadian recorded a 60 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Donley
- When
- October 12, 6:00 PM CST to 6:01 PM CST
- Where
- Donley County, 2.68 mi NE of Howardwick
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 35.100, -100.890
Scattered thunderstorms developed across Donley County during the evening hours of the 12th. As a storm approached the town of Clarendon (Donley County), the KVII Schoolnet site 11 miles north of Clarendon recorded a 63 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Collingsworth
- When
- October 12, 6:25 PM CST to 6:26 PM CST
- Where
- Collingsworth County, 2.83 mi W of Dozier
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.080, -100.400
Scattered thunderstorms developed across Collingsworth County during the evening hours of the 12th. As a storm approached the town of Dozier (Collingsworth County), the West Texas Mesonet site three miles west of Dozier recorded a 68 mph downburst. After producing this downburst the storm continued to move eastward across the county.
Thunderstorm Wind, Collingsworth
- When
- October 12, 6:26 PM CST to 6:27 PM CST
- Where
- Collingsworth County, 2.83 mi W of Dozier
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.080, -100.400
Scattered thunderstorms developed across Collingsworth County during the evening hours of the 12th. As a storm approached the town of Dozier (Collingsworth County), the West Texas Mesonet site three miles west of Dozier recorded a 74 mph downburst. After producing this downburst the storm continued to move eastward across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, October 12, 20142 deaths · 3 injured · 2 events
- Hail and Damaging Winds in Mississippi, October 12 to 13, 2014$222,000 · 2 in hail · 53 events
- Damaging Winds and Lightning Strike in Texas, October 12 to 13, 2014$116,000 · 59 kt wind · 34 events
- Tornado and Damaging Winds in Arkansas, October 12 to 13, 20141 injured · $270,000 · EF0 · 4 events
- Hail and Damaging Winds in Oklahoma, October 12, 2014$83,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in Texas, October 12 to 13, 20141 injured · $27,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Tennessee, October 12, 2014$25,000 · 1 in hail · 3 events
- Damaging Winds and High Wind in New Mexico, October 12, 2014$1,000 · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, October 12, 20141.75 in hail · 7 events
- Damaging Winds in Louisiana, October 12, 201454 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, October 12 to 13, 20141.25 in hail · 6 events
- Winter Weather in Colorado, October 12 to 13, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540358, 540363, 540365, 540366, 540368, 540369, 540370, 540371, 540372, 540374, 540375, 540376, 540378, 540379, 540380, 540381, 540382, 540383.